| Catalog Number |
0115808 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Abscess (1690); Bacterial Infection (1735); Fistula (1862); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
| Date of Event |
02/05/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.\not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard/davol modified kugel hernia patch on (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against modified kugel hernia patch.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided and to correct pma/510(k) #.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Updated fields: a2, a4, b2, b3, b4, b5, b6, b7, d4, d.6b (date of explant), g3, g6, h2, h4, h6, h10, h11.Corrected fields : g4 (pma/510(k) #) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard/davol modified kugel hernia patch on (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against modified kugel hernia patch.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2006 ¿ patient was diagnosed with recurrent right inguinal hernia repair thereby underwent open repair with implant of modified kugel hernia patch.Per operative notes, ¿the patient was noted to have medial direct hernia.A modified kugel patch was placed in the preperitoneal space and secured in place using sutures.¿ on (b)(6) 2014 ¿ patient was diagnosed with infected right groin mesh, recurrent right inguinal hernia thereby underwent open repair with an removal of mesh.Per operative notes, ¿the medial portion of infected mesh and lateral portion of incorporated mesh were removed.There was a fistula tract going through the abscess at the base of the penis.The modified kugel patch (device # 1) was removed completely and the tract was excised.A biological mesh was placed and secured medially to lateral border of the rectus muscle, inferiorly with the pubic tubercle and laterally to the inguinal ligament using sutures.¿.